Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Have irritable bowel-diarrhea. Globs of mucus from rectum. Also gas issue. What does the symptom mean?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
I have irritable bowel-diarrhea type (since my early 20's)but I have a new symptom
since August 2011. I have globs of mucus coming out of my rectum daily. Sometimes I urinate & mucus just comes out of my rectum. Approximately 1 TBSP at a time. No obvious blood.

I also have lots of gas & bloating. My gut is constantly making noise especially after I eat.
Posted Tue, 22 May 2012 in Abdominal Pain
Answered by Dr. Poorna Chandra K.S 2 hours later
Hi and thanks for the query,

Irritable bowel Syndrome (IBS) is a functional disease of the gut and is characterised by abdominal discomfort relieved by passage of stools. IBS usually stays the same over decades. Any new symptom should be investigated and other causes ruled out before attributing to IBS.

Further the anal fissure is not associated with IBS and one has to look for a recurrence.

If all your symptoms have to interpret together, we need to rule out an inflammatory bowel disease. Hence I would suggest stool routine examinations on three days, serum C Reactive Protein (Quantitative) and a colonoscopy. A gastroenterologist can streamline the tests to you.

Hope this helps. Let me know if you have any more concerns.

Wish you speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor